Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 452, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2011, 5:17 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 5:17 PM CDT (22:17 UTC)
- Expired
- Jun 13, 2011, 6:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 177 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | TSTM WND DMG | Lake Village, AR | NUMEROUS LAERGE TREES DOWN AROUNND LAKE VILLAGE. |
| Jun 13, 5:35 PM CDT | HAIL 1.75 | Lake Village, AR | GOLF BALL SIZE HAIL AROUND LAKE VILLAGE |
| Jun 13, 5:40 PM CDT | TSTM WND DMG | 4 S Lake Village, AR | BETWEEN LAKE VILLAGE AND EUDORA ON HIGHWAY 52...POWER POLES SNAPPED. ON BILL YOUNG ROAD AND GINNY ROAD...POWER POLES SNAPPED...TREES DOWN ON HOUSES...ROOFS BLOWN OFF HOUSES. NEAR HIGHWAY 82 HIGH TENSION POLES WERE SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS54 KJAN 132217
SVRJAN
ARC003-017-132315-
/O.NEW.KJAN.SV.W.0452.110613T2217Z-110613T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...DERMOTT...
* UNTIL 615 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTH OF MCMILLAN CORNER MOVING SOUTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTROSE...CHICOT JUNCTION...SNYDER AND PORTLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3340 9168 3340 9146 3353 9145 3350 9119
3344 9123 3345 9117 3343 9117 3343 9120
3341 9121 3339 9118 3339 9116 3316 9112
3317 9176
TIME...MOT...LOC 2217Z 022DEG 27KT 3345 9129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:33 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 13, 4:33 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 433 PM CDT MON JUN 13 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...MUCH ANTICIPATED MCS HAS MADE IT INTO THE NORTHERN SECTIONS OF THE CWA THIS AFTERNOON. JUST ABOUT THE ENTIRE CWA IS UNDER A SEVERE THUNDERSTORM WATCH 473 UNTIL 9PM/02Z. IN ADDITION...ISOLATED STORMS HAVE DEVELOPED TO THE SOUTH OF THE MCS ACROSS EASTERN MISSISSIPPI. SOME OF THESE STORMS HAVE BECOME SEVERE WITH THE MAIN HAZARD BEING FROM QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 70MPH. EXPECT THIS ACTIVITY TO CONTINUE TO PUSH SOUTH AS THE REGION REMAINS UNDER NORTHWEST FLOW ALOFT. THE MCS IS MOVING INTO A RATHER UNSTABLE AIRMASS AS TEMPERATURES HAVE REACHED INTO THE MID 90S SOUTH OF THE STALLED FRONTAL BOUNDARY THAT IS DRAPED OVER NORTHERN MISSISSIPPI. IN ADDITION TO THE HAIL AND WIND...THERE COULD BE SOME LOCALLY HEAVY RAINFALL AS SOME OF THESE STORMS ARE MOVING VERY SLOWLY OUTSIDE OF THE MCS. THE ONLY LOCATION WHERE STORMS ARE LESS LIKELY TO DEVELOP WOULD BE ACROSS THE WEST WHERE THE INFLUENCE FROM THE SUBTROPICAL RIDGE IS A BIT STRONGER. EXPECT THIS MCS TO CONTINUE TO PUSH SOUTH AND ARRIVE AROUND THE JACKSON METRO AROUND 6PM AND CONTINUE TO PUSH SOUTH. LOCAL HI-RES WRF INDICATES THAT THIS SHOULD BEGIN TO DISSIPATE AS IT PUSHES FURTHER SOUTH AND THERE IS THE LOSS OF DAYTIME HEATING. ONCE THIS PUSHES THROUGH...QUIET CONDITIONS SHOULD RESUME FOR THE REST OF THE NIGHT. TOMORROWS FORECAST WILL BE A CHALLENGE AS WELL SINCE THE REGION WILL REMAIN UNDER NORTHWEST FLOW ALOFT...AND MODELS INDICATE THERE COULD BE ANOTHER MCS DIVING DOWN FROM ILLINOIS INTO THE DEEP SOUTH TOMORROW AFTERNOON. THIS AGAIN MAY AFFECT OUR EASTERN COUNTIES THE MOST DURING THE AFTERNOON HOURS. WITH TEMPERATURES TOMORROW AGAIN REACHING INTO THE MID TO UPPER 90S...THE ATMOSPHERE WILL LIKELY BE UNSTABLE ENOUGH TO PRODUCE CONVECTION. THE QUESTION WILL BE WHERE WILL THIS SYSTEM TRACK AND IF OUR AREA WILL SEE ANY AFFECTS FROM IT. NATIONAL HI-RES WRF MODELS DO NOT RESOLVE THIS VERY WELL BUT WILL CONTINUE LOW POPS IN THE FORECAST. BY WEDNESDAY...A SHORTWAVE TROUGH WILL MOVE NORTH OF THE FORECAST AREA WEDNESDAY AND DRAG ANOTHER COLD FRONT TO THE NORTH OF THE AREA. THIS WILL PROVIDE SOME FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WEDNESDAY INTO THURSDAY...MOSTLY FOR THE NORTHERN HALF OF THE CWA. THIS WILL HELP TO BREAK THE RIDGE DOWN SOME AND POTENTIALLY BRING SOME SMALL RELIEF FROM THE HEAT WITH AFTERNOON TEMPERATURES GETTING INTO THE LOWER TO MID 90S. GUIDANCE WAS GENERALLY ACCEPTED BUT DID INCREASE POPS FOR TONIGHT IN THE EAST AND AGAIN WEDNESDAY. /28/ .LONG TERM...THURSDAY THROUGH SUNDAY...GFS/ECMWF IN GENERAL AGREEMENT THROUGH THIS TIME PERIOD WITH MID/UPPER LEVEL RIDGE RETROGRADING SOMEWHAT TO THE WEST AND ALLOWING A WEAKNESS TO DEVELOP OVER THE EASTERN THIRD OF THE COUNTRY...BUT RIDGE LOOKS TO REAFFIRM ITSELF BACK OVER THE LOWER MS VALLEY BY SUNDAY. AT MIDWEEK...NW FLOW REGIME WILL ALREADY BE IN CONTROL OVER THE REGION. THIS TYPE OF FLOW PATTERN CAN TYPICALLY GIVE US SOME ENHANCEMENTS TO AFTERNOON CONVECTION...PROVIDED WE CAN GET A WEAK SHORTWAVE IN THE FLOW TO TRAVERSE THE AREA DURING PEAK HEATING. ACTUAL RESOLUTION AND TIMING OF THESE TYPE OF FEATURES IS QUITE DIFFICULT FOR COARSE MEDIUM RANGE MODELS AND WILL HAVE TO WAIT TO SEE HOW THE MESOSCALE MODELS HANDLE THESE AS THE TIME FRAME NEARS. ANYWAY...SLIGHT CHANCE POPS ARE WARRANTED FROM WEDNESDAY THROUGH THURSDAY...ESPECIALLY IN THE EAST...FURTHEST AWAY FROM AFFECTS OF THE MID/UPPER RIDGE. FRIDAY THROUGH SUNDAY...BROAD MID/UPPER LEVEL TROUGHING MOVES OFF TO THE EAST AND ALLOWS MID/UPPER LEVEL RIDGE TO ONCE AGAIN BUILD OVER THE MS VALLEY. BROAD SCALE SUBSIDENCE WILL INHIBIT CONVECTIVE DEVELOPMENT WHILE ALLOWING MAX TEMPS TO CLIMB BACK UP INTO THE MID/UPPER 90S WITH LITTLE...IFY ANY...CONVECTIVE REPRIEVE./GRG/ && .AVIATION...A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE TO THE SOUTH ACROSS THE AREA THIS AFTERNOON AND EVENING AFFECTING ALL TAF LOCATIONS AT SOME POINT. SEVERE THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 58KTS OUT OF THE NORTH WILL BE POSSIBLE ALONG WITH QUARTER SIZED HAIL. THIS ACTIVITY SHOULD PUSH SOUTH OF HBG BY 04Z. ELSE...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY ALONG AND EAST OF I-55 AND CONTINUE INTO THIS EVENING AHEAD OF THE MAIN COMPLEX. MVFR CONDITIONS DUE TO PATCHY GROUND FOG DEVELOPMENT WILL MAKE A RETURN AGAIN TUESDAY MORNING...ESPECIALLY IN THE NORTH WHERE HEAVY RAINS FALL WITH THE POSSIBLE MCS. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 97 72 94 / 29 18 17 28 MERIDIAN 69 97 69 97 / 32 18 24 28 VICKSBURG 69 97 70 93 / 16 11 11 26 HATTIESBURG 72 98 71 95 / 33 18 19 11 NATCHEZ 71 96 70 92 / 16 11 12 11 GREENVILLE 73 97 73 95 / 24 12 11 29 GREENWOOD 70 97 71 95 / 32 16 18 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/GRG/22
Hazardous weather outlook, Jun 13, 12:05 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1205 PM CDT MON JUN 13 2011 MSZ018-019-025>052-054>058-062>066-072>074-141715- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1205 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SCATTERED SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ESPECIALLY EAST OF THE MISSISSIPPI RIVER. IN ADDITION TO THE THUNDERSTORMS DEVELOPING DUE TO PEAK HEATING...A COMPLEX OF THUNDERSTORMS ORGANIZING OVER THE MID MISSISSIPPI RIVER VALLEY WILL LIKELY DROP INTO THE AREA FROM THE NORTH LATE THIS AFTERNOON AND SPREAD INTO SOUTH MISSISSIPPI BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS HAS BEEN REQUESTED FOR THIS AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059>061-141715- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE- JEFFERSON-ADAMS-FRANKLIN MS- 1205 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A COMPLEX OF THUNDERSTORMS WILL DROP INTO MISSISSIPPI BY LATE AFTERNOON AND CONTINUE MOVING SOUTH. SOME OF THE ACTIVITY MAY SPREAD INTO THE OUTLOOK AREA BEFORE DIMINISHING THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, Jun 13, 4:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 SW HOLCOMB 33.73N 90.00W
06/13/2011 GRENADA MS PUBLIC
A LARGE TREE WAS DOWNED ACROSS DUNCAN RD NEAR HOLCOMB.
&&
DLSpecial weather statement, Jun 13, 5:02 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT MON JUN 13 2011
MSZ035>037-041>044-132300-
MADISON MS-LEAKE MS-HOLMES MS-HUMPHREYS MS-ATTALA MS-SHARKEY MS-
YAZOO MS-
502 PM CDT MON JUN 13 2011
...GUSTY NORTH WINDS COMING DOWN INTO CENTRAL MISSISSIPPI...
AN THUNDERSTORM OUTFLOW BOUNDARY CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF ZAMA TO 3 MILES WEST OF
PANTHER BURN AT 500 PM CDT...MOVING SOUTH AT 45 MPH. THIS LINE MAY
NOT BE ACCOMPANIED BY RAIN AND COULD ALSO GENERATE REDUCED
VISIBILITIES FROM BLOWING DUST.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN YAZOO...SHARKEY...SOUTHERN ATTALA...SOUTHERN
HUMPHREYS...SOUTHERN HOLMES...LEAKE AND MADISON COUNTIES SHOULD
MONITOR THIS ACTIVITY CLOSELY.
LAT...LON 3258 8933 3258 8973 3264 8973 3249 9000
3241 9007 3241 9018 3242 9024 3249 9024
3250 9044 3257 9045 3251 9055 3256 9065
3267 9072 3269 9091 3285 9096 3294 9091
3311 9091 3311 9068 3316 9068 3314 8932
TIME...MOT...LOC 2200Z 346DEG 39KT 3304 8934 3306 9092
BYBLocal storm report, Jun 13, 5:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CARROLLTON 33.50N 89.92W
06/13/2011 CARROLL MS LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 17
&&
DLLocal storm report, Jun 13, 5:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG VAIDEN 33.33N 89.75W
06/13/2011 CARROLL MS LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 35
&&
DLLocal storm report, Jun 13, 5:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ACKERMAN 33.31N 89.17W
06/13/2011 CHOCTAW MS STORM CHASER
ROOF CAME OFF A GROCERY STORE AND WATER HAS ENTERED THE
BUILDING.
&&
JCULINLocal storm report, Jun 13, 5:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG SUNFLOWER 33.55N 90.54W
06/13/2011 SUNFLOWER MS EMERGENCY MNGR
SEVERAL TREES DOWN...TWO TREES FELL ON HOUSES
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 82 min |
| Jun 13, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 68 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.